What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 30, 2:27 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 30, 2:27 PM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
327 PM CDT Fri Aug 30 2024
...New SYNOPSIS, DISCUSSION...
.SYNOPSIS...
Issued at 222 PM CDT Fri Aug 30 2024
Widespread showers and thunderstorms are in the forecast daily
through the long weekend due to a series of slow moving cold
fronts. As we move into next week, a stalled frontal boundary
along the Gulf Coast will continue rain chances for the southern
portion of the area. Below normal temperatures are expected
areawide for much of next week.
&&
.DISCUSSION...
(This evening through next Thursday)
Issued at 222 PM CDT Fri Aug 30 2024
Current radar trends depict a wave of diurnally enhanced showers
and thunderstorms gently rotating about a weak surface ridge. A
few rogue storms could pulse up to form small hail or gusty
winds, but for the most part dynamics are quite on par with run-
of-the-mill summertime convection. Expect this first wave to
mostly be settling down by sunset, closely followed by another
round of convection moving in from the northwest along an
approaching cold front overnight.
The timing of this first cold front overnight has continued to
trend slower and slower. It may actually stall altogether over
central Missouri tomorrow morning, which will keep PoPs above 40%
for the Mid-South through Sunday evening. There is also a brief
window during the initial FROPA tomorrow afternoon where the
parameter space may line up to produce a few strong to severe
thunderstorms. The main threats, if any, would be gusty winds and
large hail. A second reinforcing cold front is set to swing down
on Monday morning, clearing the area by the end of Labor Day
Weekend. We'll have a very brief break with cool, dry air moving
in on Tuesday morning before the front retrogrades back north
midweek.
Medium to long range guidance generally places the stationary
front across central Mississippi mid next week. An inverted trough
extending northward from the mesolow will keep PoPs in the 30-40%
range for the entire Mid-South for much of next week, especially
since forecast surface analyses suggest little to no movement in
either of these features for several days. The good news is that
persistent rain and heavy cloud cover will help keep temperatures
5-10 degrees below normal through Thursday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1231 PM CDT Fri Aug 30 2024
A ceiling at 20 kft has persisted throughout the morning with some
clearing being observed on satellite imagery. This has somewhat
delayed expected cumulus development by a couple of hours, from
which thunderstorms are possible. Nonetheless, VCTS was
introduced in MEM/MKL/TUP through 04z tonight. Some fog is
possible tomorrow morning at JBR/MKL/TUP, but exact visibility
impacts are difficult to discern at this time due to relatively
high forecast uncertainty.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...CAD
AVIATION...JAB
In the hours before
Special weather statement, Aug 30, 3:16 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
416 PM CDT Fri Aug 30 2024
MSZ011-020-302145-
Tallahatchie MS-Quitman MS-
416 PM CDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TALLAHATCHIE AND
SOUTHERN QUITMAN COUNTIES THROUGH 445 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm near
Minter City, or 18 miles southwest of Charleston, moving north at 55
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Marks, Lambert, Crowder, Webb, Sumner, Vance, Glendora, Distall,
Barksdale, Swan Lake, Denton, Mikoma, Tippo, Stover, Longstreet,
Sabino, Waverly, Whitehead, Brazil, and Albin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3371 9031 3375 9030 3376 9026 3376 9019
3379 9017 3381 9018 3381 9034 3423 9045
3427 9013 3416 9014 3416 9012 3381 9010
3381 9014 3372 9014 3372 9022 3374 9024
3370 9027 3370 9030
TIME...MOT...LOC 2115Z 172DEG 47KT 3378 9022
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AEHLocal storm report, Aug 30, 3:22 PM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
422 PM CDT Fri Aug 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM Tstm Wnd Dmg 7 S Decaturville 35.49N 88.10W
08/30/2024 Decatur TN Emergency Mngr
Numerous trees down and a few across the
roadway near the intersection of Three Way
Road and Bobs Landing Road.
&&
AC3Special weather statement, Aug 30, 3:22 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
422 PM CDT Fri Aug 30 2024
MSZ002-012-013-015-302200-
Lafayette MS-Pontotoc MS-Marshall MS-Panola MS-
422 PM CDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT LAFAYETTE...NORTHWESTERN
PONTOTOC...SOUTHEASTERN MARSHALL AND NORTHEASTERN PANOLA COUNTIES
THROUGH 500 PM CDT...
At 422 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springdale, or near Holly Springs National Forest, moving northwest
at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oxford, Holly Springs National Forest, John W Kyle State Park,
Springdale, Burgess, Cambridge, Tula, Denmark, Abbeville, Taylor,
Toccopola, Altus, Keel, Teckville, Burt, Delay, College Hill Station,
College Hill, Hayes Crossing, and Lafayette Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3421 8972 3448 8990 3455 8926 3445 8924
3438 8925 3438 8923 3417 8920
TIME...MOT...LOC 2122Z 149DEG 7KT 3427 8959
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AEHSpecial weather statement, Aug 30, 3:25 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
425 PM CDT Fri Aug 30 2024
TNZ004-021-302200-
Carroll TN-Henry TN-
425 PM CDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CARROLL AND SOUTHWESTERN
HENRY COUNTIES THROUGH 500 PM CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm over
Huntingdon, moving northwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
McKenzie, Huntingdon, Henry, Clarksburg, Westport, Hillard, Jarrell,
New Zion, Dollar, Hico, Scott Hill, Leach, Hinkledale, Tate,
Garretsburg, Palmer Shelter, Yuma, Buena Vista, and Wingo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3582 8837 3582 8840 3608 8866 3611 8866
3612 8864 3611 8853 3617 8853 3623 8839
3590 8822
TIME...MOT...LOC 2125Z 149DEG 7KT 3604 8844
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AEHSpecial weather statement, Aug 30, 3:28 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
428 PM CDT Fri Aug 30 2024
MSZ006-302200-
Tishomingo MS-
428 PM CDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TISHOMINGO COUNTY
THROUGH 500 PM CDT...
At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Cherokee, or 9 miles northeast of Tishomingo State
Park, moving northwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Iuka, Burnsville, Midway, Bacon Springs, Oldham, Blythe Crossing,
Bloody Springs, Carter Branch, Hazard Switch, Mingo, Holcut, Holts
Spur, Petertown, and Walker Siding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3456 8814 3478 8836 3493 8816 3491 8814
3489 8810
TIME...MOT...LOC 2128Z 149DEG 7KT 3467 8804
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AEHSpecial weather statement, Aug 30, 3:38 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
438 PM CDT Fri Aug 30 2024
MSZ014>016-302215-
Pontotoc MS-Union MS-Lee MS-
438 PM CDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN UNION...PONTOTOC AND
NORTHWESTERN LEE COUNTIES THROUGH 515 PM CDT...
At 438 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tupelo. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tupelo, Pontotoc, Trace State Park, Saltillo, Ecru, New Harmony,
Troy, Furrs, Sherman, Thaxton, Algoma, Toccopola, Blue Springs,
Hortontown, Endville, Cherry Creek, Branyan, Chiwapa, Ellistown, and
Pannell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3425 8925 3429 8925 3455 8885 3435 8864
3407 8900 3407 8901
TIME...MOT...LOC 2138Z 127DEG 4KT 3432 8881
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AEH